Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 165, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 12, 2000, 1:54 PM EDT for Saint Johns County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2000, 1:54 PM EDT (17:54 UTC)
- Expired
- Jul 12, 2000, 2:30 PM EDT
- In force
- 36 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 70 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 254 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1171 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 121755 SVRJAX FLC109-121830- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 154 PM EDT WED JUL 12 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ST. JOHNS COUNTY IN NORTHEAST FLORIDA * UNTIL 230 PM EDT * AT 154 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 5 MILES WEST OF ST. AUGUSTINE SOUTH...OR ABOUT 7 MILES SOUTHWEST OF ST. AUGUSTINE... MOVING EAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 230 PM EDT... DUPONT CENTER AND ST. AUGUSTINE... ANASTASIA AND BUTLER BEACH... ST. AUGUSTINE BEACH... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. LATa...LON 2992 8140 2974 8138 2976 8098 2999 8101 $$ WELSH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 10:30 AM EDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jul 12, 10:30 AM EDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 1030 AM EDT WED JUL 12 2000 CURRENTLY...RADAR...SATELLITE...AND SURFACE DATA SHOWED THAT SHOWERS AND THUNDERSTORMS ALONG WITH WIDESPREAD CLOUDS CONTINUED TO PERSIST OVER SOUTHEASTERN GEORGIA AND NORTHEASTERN FLORIDA. THE MESO ETA SEEMS TO HAVE A PRETTY GOOD HANDLE ON CONDITIONS AND CONTINUE TO PUSH A WEAK SHORT WAVE ACROSS THE AREA...SO WILL UPDATE THE CURRENT PACKAGE TO INCREASE POPS AND CLOUD COVER FOR MOST OF THE GEORGIA ZONES AND SOME OF THE EXTREME NORTHERN FLORIDA ZONES. WILL ALSO REVISIT THIS AFTERNOON MAX TEMPERATURE WITH INCREASED CLOUD COVER. HAVE UPDATED THE COASTAL WATERS TO INCREASE THE WINDS THIS AFTERNOON FOR THE GEORGIA PORTION OF THE WATERS. .JAX... .GA...NONE .FL...NONE SCOTT
In the hours before
Special weather statement, Jul 12, 12:30 PM EDT, 1 hour 24 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-122230- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1230 PM EDT WED JUL 12 2000 ATMOSPHERIC INSTABILITY COUPLED WITH DAYTIME HEATING WILL RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON. THUNDERSTORMS WILL BE ENHANCED BY THE INTERACTION OF THE SEABREEZE FRONTS AS WELL AS OUTFLOW BOUNDARIES FROM OTHER THUNDERSTORMS. THE HIGHEST CONCENTRATIONS OF STORMS WILL DEVELOP BETWEEN THE I-75 CORRIDOR AND THE SAINT JOHNS RIVER BY MID TO LATE AFTERNOON. THESE STORMS WILL MOVE TOWARDS THE EAST. ANY THUNDERSTORMS THAT FORM WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY DOWNPOURS...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS. ALTHOUGH MOST OF THE THUNDERSTORMS WILL REMAIN BELOW SEVERE CRITERIA...A FEW STORMS WILL HAVE THE POTENTIAL FOR DEVELOPING STRONG AND DAMAGING WINDS. THEREFORE THE ACTIVATION OF THE SPOTTER NETWORK MAY BE NECESSARY THIS AFTERNOON AND EVENING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV. RAM
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.